Alabama, 2004Damaging Wind in Alabama, November 23, 2004
November 23, 2004 · NWS BMX · 1 event in 1 county or zone
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $4,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before the first event at Nov 23, 8:00 PM CST, 2 hours 45 minutes earlier.
Area forecast discussion, Nov 23, 8:00 PM CST, 2 hours 45 minutes before
AREA FORECAST DISCUSSION...CORRECTED
NATIONAL WEATHER SERVICE BIRMINGHAM AL
800 PM CST TUE NOV 23 2004
...CORRECTED FOR FLOOD WATCH...
.MESOSCALE DISCUSSION...
JUST THE BEGINNING OF AN ACTIVE NIGHT SETTING UP ACROSS CENTRAL
ALABAMA AS SHOWERS AND THUNDERSTORMS CONTINUE TO PUSH NORTH-NORTHEAST
ACROSS THE AREA. CURRENTLY, THE BEST CONCENTRATION OF THUNDERSTORMS
IS ACROSS NORTHWEST SECTIONS OF THE CWA. SCATTERED SHOWERS AND
THUNDERSTORMS CONTINUE TO FALL ACROSS AREAS EAST OF INTERSTATE 65 AND
NORTH OF INTERSTATE 85.
THE BEST CHANCE OF SEVERE WEATHER OVER THE NEXT THREE HOURS WILL BE
ACROSS OUR NORTHWEST SECTIONS OF OUR CWA WHERE HALF DOLLAR SIZE HAIL
HAS ALREADY BEEN REPORTED IN LAMAR COUNTY. EXPECT THIS CLUSTER OF
THUNDERSTORMS TO CONTINUE MOVING OFF TO THE NORTH-NORTHEAST ACROSS
MARION COUNTY OVER THE NEXT HOUR.
A LARGE CLUSTER OF STORMS CONTINUES TO MOVE ACROSS NORTH CENTRAL
MISSISSIPPI. WITH THE CURRENT TRACK OF THIS AREA OF
THUNDERSTORMS, THE BULK OF IT WILL MOVE NORTH OF THE AREA AND
ONLY BRUSH OUR NORTHWEST COUNTIES. THE MAIN CONCERN FOR CENTRAL
ALABAMA TONIGHT WILL BE WHAT IS BREWING ACROSS CENTRAL LOUISIANA.
THUS, ANOTHER TORNADO WATCH HAS BEEN ISSUED SHORTLY FOR CENTRAL
LOUISIANA AND CENTRAL MISSISSIPPI. EXPECT THIS AREA OF STORMS TO
CONTINUE ON INTO ALABAMA AS THE NIGHT PROGRESSES BRINGING STRONG TO
SEVERE THUNDERSTORMS. TIMING OF THIS LINE OF STORMS CONTINUES TO BE
AROUND 1AM-4AM WEST...4AM-8AM CENTRAL...8AM-12PM EAST.
&&
.BMX WATCHES/WARNINGS/ADVISORIES....FLOOD WATCH FOR ALL BUT
SOUTHEAST THROUGH 6PM WEDNESDAY.
&&
KH/99
Hazardous weather outlook, Nov 23, 7:00 AM CST, 15 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BIRMINGHAM AL
700 AM CST TUE NOV 23 2004
ALZ011>015-017>050-241300-
AUTAUGA-BARBOUR-BIBB-BLOUNT-BULLOCK-CALHOUN-CHAMBERS-CHEROKEE-
CHILTON-CLAY-CLEBURNE-COOSA-DALLAS-ELMORE-ETOWAH-FAYETTE-GREENE-HALE-
JEFFERSON-LAMAR-LEE-LOWNDES-MACON-MARENGO-MARION-MONTGOMERY-PERRY-
PICKENS-PIKE-RANDOLPH-RUSSELL-SHELBY-ST CLAIR-SUMTER-TALLADEGA-
TALLAPOOSA-TUSCALOOSA-WALKER-WINSTON-
700 AM CST TUE NOV 23 2004
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE
NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM.
.DAY ONE...(TODAY AND TONIGHT)
A STRONG COLD FRONT WILL MOVE INTO ALABAMA LATE TONIGHT AND
MOVE EAST OF THE STATE BY WEDNESDAY AFTERNOON. THIS FRONT WILL
BRING A THREAT OF SEVERE THUNDERSTORMS LATE TONIGHT INTO
WEDNESDAY MORNING...ESPECIALLY TO AREAS SOUTH OF THE I20
CORRIDOR.
AT THIS TIME...THE MOST LIKELY SCENARIO IS A SQUALL LINE...THAT
IS LIKELY TO MOVE INTO ALABAMA FROM THE WEST AROUND MIDNIGHT...
AND EXIT THE EASTERN SECTIONS OF THE STATE BY MID DAY
WEDNESDAY. DAMAGING WINDS WOULD BE THE PRIMARY HAZARD WITH
THE SQUALL LINE. HOWEVER...THE THREAT OF TORNADOES CANNOT BE
RULED OUT.
IN ADDITION TO THE THREAT OF SEVERE THUNDERSTORMS...HEAVY RAINFALL
IS POSSIBLE TODAY AND TONIGHT...ESPECIALLY NORTH OF THE I20
CORRIDOR...AND A FLOOD WATCH REMAINS IN EFFECT FOR THAT AREA. MINOR
RIVER FLOODING IS ALSO OCCURRING ON THE UPPER CAHABA RIVER ABOVE
CENTREVILLE TODAY.
ADDITIONALLY...SOME PATCHY DENSE FOG THIS MORNING...WILL RESTRICT
VISIBILITIES AND MAKE DRIVING HAZARDOUS UNTIL THE FOG LIFTS.
.DAYS TWO THROUGH SEVEN...(WEDNESDAY THROUGH MONDAY)
STRONG TO POSSIBLY SEVERE THUNDERSTORMS WILL BE POSSIBLE DURING THE
MORNING WEDNESDAY AS THE COLD FRONT MOVES THROUGH. OTHERWISE NO
OTHER HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
STORM SPOTTER AND EMERGENCY MANAGEMENT ACTIVATION MAY BE REQUIRED
TONIGHT AND WEDNESDAY MORNING.
In the hours before
Local storm report, Nov 23, 7:56 PM CST, 2 hours 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM ALABAMA
756 PM CST TUE NOV 23 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0752 PM HAIL SULLIGENT 33.89N 88.13W
11/23/2004 1.25 IN LAMAR AL SPOTTER
HALF DOLLAR SIZE HAIL REPORTED ON HIGHWAY 278 JUST WEST
OF SULLIGENT.
&&Thunderstorm Wind, Winston
- When
- November 23, 10:45 PM CST
- Where
- Winston County, 1 mi E of Double Spgs
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $4,000
- Reported by
- GOVT OFFICIAL
- Coordinates
- 34.150, -87.383
The US Forest Service reported several trees blown down on US 278 near the Fairview Community.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornado in Louisiana, November 23, 20041 death · 20 injured · $5.0 million · F3 · 1 event
- Tornadoes and Flash Flooding in Mississippi, November 23 to 24, 20041 death · 6 injured · $13 million · F3 · 71 events
- Tornado in Texas, November 23, 20041 death · $500,000 · F2 · 1 event
- Tornadoes and Flash Flooding in Texas, November 23, 2004$499,000 · F2 · 41 events
- Tornado in Louisiana, November 23, 20043 injured · $500,000 · F2 · 1 event
- Tornado in Louisiana, November 23, 20041 injured · $1.0 million · F2 · 1 event
- Tornado in Texas, November 23, 2004$1.3 million · F2 · 1 event
- Tornado in Texas, November 23, 2004$1.3 million · F2 · 1 event
- Tornado in Texas, November 23, 2004$1.3 million · F2 · 1 event
- Tornado in Louisiana, November 23, 2004$800,000 · F2 · 1 event
- Tornado in Texas, November 23, 2004$1.1 million · F1 · 1 event
- Tornadoes and Hail in Alabama, November 23, 2004$400,000 · F1 · 3 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5425725.